Psycho-Babble Medication Thread 914062

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Seroquel as Mood Stabilizer?

Posted by SheilaC on August 25, 2009, at 18:10:58

I take 50mg of Seroquel and .5mg of Klonopin at night to sleep and I sleep great! I love it. But my problem is I get mean and irritable in the morning.

Is this from the Seroquel wearing off or does Seroquel effect some brain chemicals that would cause me to be irritable?

I am wondering if I could use Seroquel at 100mg at night and 50mg during the day (with Wellbutrin thrown in to keep me awake?)

I wonder if this would be a good mood stabilizer and help with depression. As long as I didn't fall asleep.

 

Re: Seroquel as Mood Stabilizer?

Posted by morganator on August 25, 2009, at 23:24:13

In reply to Seroquel as Mood Stabilizer?, posted by SheilaC on August 25, 2009, at 18:10:58

I would not recommend more seroquel. There are so many options out there for mood stabilizers, you are better off looking into them.

I am guessing you do not do well on antidepressants. You could always combine an antidepressant with a mood stabilizer. The mood stabilizer may prevent the antidepressant from making you too manic, especially in the beginning of treatment.

 

Re: Seroquel as Mood Stabilizer? SheilaC

Posted by Maxime on August 26, 2009, at 10:30:26

In reply to Seroquel as Mood Stabilizer?, posted by SheilaC on August 25, 2009, at 18:10:58

Well at least Seroquel is a med that you can tolerate, that's a good start. You could try higher dosages of seroquel (200-300mg) to get an antidepressant effect from the med. Maybe you should try the XL version of the med so that it doesn't wear off so quickly.

I used seroquel for a year as a mood stabiliser. My only problem with it was that it gave me the munchies and I gained weight which i have yet to lose.

 

Re: Seroquel as Mood Stabilizer?

Posted by SheilaC on August 26, 2009, at 15:30:49

In reply to Re: Seroquel as Mood Stabilizer? SheilaC, posted by Maxime on August 26, 2009, at 10:30:26

> Well at least Seroquel is a med that you can tolerate, that's a good start. You could try higher dosages of seroquel (200-300mg) to get an antidepressant effect from the med. Maybe you should try the XL version of the med so that it doesn't wear off so quickly.
>
> I used seroquel for a year as a mood stabiliser. My only problem with it was that it gave me the munchies and I gained weight which i have yet to lose.

Thanks Maxime,

I love my Seroquel and Klonopin at night. I couldn't sleep without them. But I don't think those small doses are enough to keep me stable. My Pdoc and husband are encouraging me to try a mood stabilizer. Probably a good idea.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.